Korean J. Math. Vol. 23 No. 3 (2015) pp.371-377
DOI: https://doi.org/10.11568/kjm.2015.23.3.371

Complex factorizations of the generalized Fibonacci sequences $\{q_n\}$

Main Article Content

Sang Pyo Jun


In this note, we consider a generalized Fibonacci sequence $\{q_n\}$. Then give a connection between the sequence $\{q_n\}$ and the Chebyshev polynomials of the second kind $U_n(x)$. With the aid of factorization of Chebyshev polynomials of the second kind $U_n(x)$, we derive the complex factorizations of the sequence $\{q_n\}$.

Article Details

Supporting Agencies

Funding for this paper was provided by Namseoul University.


[1] N. D. Cahill, J. R. D’Errico, and J. P. Spence, Complex factorizations of the Fibonacci and Lucas numbers, The Fibonacci Quarterly 41 (1) (2003), 13–19. Google Scholar

[2] M. Edson and O. Yayenie, A new generalization of Fibonacci sequence and extended Binet’s formula, Integer 9 (2009), 639–654. Google Scholar

[3] Y. K. Gupta, Y. K. Panwar and O. Sikhwal, Generalized Fibonacci Sequences, Theoretical Mathematics and Applications 2 (2) (2012), 115–124. Google Scholar

[4] Y. K. Gupta, M. Singh and O. Sikhwal, Generalized Fibonacci-Like Sequence Associated with Fibonacci and Lucas Sequences, Turkish Journal of Analysis and Number Theory 2 (6) (2014), 233–238. Google Scholar

[5] A. F. Horadam, A generalized Fibonacci sequences, Amer. Math. Monthly 68 (1961), 455–459. Google Scholar

[6] H.J. Hsiao, On factorization of Chebyshev’s polynomials of the first kind, Bulletin of the Institute of Mathematics Academia Sinica 12 (1) (1984), 89–94. Google Scholar

[7] Y. H. Jang and S. P. Jun, Linearization of generalized Fibonacci sequences, Korean J. Math. 22 (2014) (3), 443–454. Google Scholar

[8] D. Kalman and R. Mena, The Fibonacci numbers - Exposed. The Mathematical Magazine 2 (2002). Google Scholar

[9] A. Oteles and M. Akbulak, Positive integer power of certain complex tridiagonal matrices, Applied Mathematics and Computation, 219 (21) (2013), 10448– 10455. Google Scholar

[10] T.J. Rivlin, The Chebyshev Polynomials–From Approximation Theory to Algebra and Number Theory, Wiley-Interscience, John Wiley, (1990). Google Scholar

[11] O. Yayenie, A note on generalized Fibonacci sequences, Applied Mathematics and Computation 217 (2011), 5603–5611. Google Scholar

[12] H. Zhang and Z. Wu, On the reciprocal sums of the generalized Fibonacci sequences, Adv. Differ. Equ. (2013), Article ID 377 (2013). Google Scholar